1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.

The brain and Vicodin

Discussion in 'Hydrocodone' started by beefkake31, May 13, 2005.

  1. beefkake31

    beefkake31 Newbie

    Reputation Points:
    Mar 15, 2005
    Hey guys, I have been taking Vicodin for 600 or so days now in a row. Almost 2 years straight now. I have been taking it only at night time and not every few hours. I have been taking it every night from 8 pm to about 3 am and have not missed a day. I know I am addicted but I have a more important question now. I have been taking about 15-20 mg of hydrocodone each time I take it and I do this every 3 hours on average so I end up taking about 40-50 mg of hydrocodone every night for the past 600 days.

    I know Hydrocodone affects Dopamnine and Endorphin chemistry in your brain and those neurotransmitters are vital in being happy and experiencing pleasure. Now I know my neurotransmitters have been greatly affected especially since I know when I am not on it I have no motivation and am not that happy all the time.

    So my main question is, if I stop taking it now completely I know I will be depressed but for how long? Can these effects be permanent? Or can my brain chemistry go back to normal on its own with time?

    I have been doing a lot of reading on this stuff lately but I am hoping someone on this forum knows a thing or two about these questions. Any help is appreciated, thanks.
  2. BrandonAA

    BrandonAA Newbie

    Reputation Points:
    May 2, 2005
    you will get dope sick. if you can;t talk to a doctor about it, than talk to a good friend and have them keep a good eye on you for at least a few days. you will be depressed but shouldn;t last forever, maybe a month until your brain chem gets back to normal.

    also you should be careful w/ vikes cause they have so much tylenol in them
  3. darksideofcuba

    darksideofcuba Newbie

    Reputation Points:
    May 15, 2005
    if youve been taking them with apap and all then youve probably done
    some serious liver damage. i wouldnt try quiting an addiction like that
    without some professional help. not rehab unless nessecary but i
    strongly recommend going to to see a psychiatrist. a psychologist would
    work too but a psychiatrist has more knowledge of drug chemistry. if
    you dont want to do that then you should try backing down slowly. like
    quiting smoking. every few days take a few pills less. pm me if you
    just want to talk about it cause i was addicted to opiates at one point.

    VIKETIME Newbie

    Reputation Points:
    Nov 25, 2004
    the withdrawal wont last much more than a week, after that you may be depressed for a couple more weeks but your body should repair and go back to normal. as darksideofcuba said if u are taking them with apap then your liver isnt the greatest, and you need to stop before something happens. you could always slowly downgrade the amount you take to make the withdrawal less severe which is taking 5-10mg less each time u take it. good luck!
  5. sands of time

    sands of time Gold Member

    Reputation Points:
    Nov 4, 2003
    Wow, I've heard of people's livers turning yellow from just 6 months of vicodin use! You need to get your liver enzymes checked as soon as possible. As for quiting, I would recommend you talk to a doctor if you can, but that might not be an option. In that case, I would decrease the amount taken every night. The depression will suck, there is no way around it, but just thinking about your poor yellow liver should motivate you to stop lol.